Tennessee, 2007

Drought in Tennessee, May 1 to 31, 2007

May 1 to 31, 2007 · NWS OHX · 39 events in 39 counties and zones

Drought conditions started in March 2007, but its effects were being felt in May by farmers. The quality of hay was poorer, and yield was down by as much as 60 to 70 percent.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Drought conditions started in March 2007, but its effects were being felt in May by farmers. The quality of hay was poorer, and yield was down by as much as 60 to 70 percent. There were 14 consecutive days in May, specifically from May 17-30, when no rain fell in Nashville. There was a trace of rain on May 31. May had 3.30 inches of rain which was 1.77 inches below normal.

The longest period on record for no rain was 36 consecutive days from September 11, 1923 through October 16, 1923.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 30, 1:48 PM CST, 10 hours 12 minutes earlier.

Area forecast discussion, Apr 30, 1:48 PM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT MON APR 30 2007

.SHORT TERM...(THRU WED NITE)
CURRENT...SUNNY UNUSUALLY WARM DAY...WITH TEMPS IN LOWER TO MID 80S.

ANOTHER CLEAR CALM NITE...AND AM BUYING GFS COOLER TEMPS WITH GOOD
RADIATIONAL COOLING (AIDED BY MILL CREEK DRAINAGE AT BNA). MOSTLY
SUNNY (AT LEAST TINITIALLY) AND WARM AGAIN TOMORROW.

FRONTAL SYSTEM TO N WILL WASH OUT NEAR TN BORDER WED MORNING...WHILE
CUTOFF H5 LO OVER TX/MEX REGION DRIFTS NE. GRADUAL INCREASE IN
MOISTURE ALONG WITH WARM TEMPS WILL RESULT IN AT LEAST DIURNALLY
DRIVEN CONVECTION BEGINNING WED...AND POPS WILL SEE A BUMP FROM
AFOREMENTIONED FRONT AND UPPER SYSTEM.

GFS HAS BEEN GUNG-HO ON POPS IN WED-FRI TIME FRAME FOR SOME TIME
NOW...AND CONTINUIS TO BE SO ON THIS RUN. HOWEVER...UKMET IS DRY
THRU WED NITE...SO GFS SUSPECT. ETA ALSO LOWER ON POPS THRU WED NITE.

.LONG TERM...
WILL LEAN TOWARD DRIER MODELS WITH HIEST POPS N AND W INTO
FRI...CLOSER TO OLD FRONTAL BOUNDARY OVER KY. 20 TO 30% POPS
CONTINUED FOR SAT AND SUN...WITH WARMER THAN NORMAL TEMPS
CONTINUING.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    55  87  61  80 /   0  10  20  40
CLARKSVILLE  55  85  60  78 /   0  10  30  50
CROSSVILLE   51  82  58  76 /   0  10  10  30
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 30, 4:30 AM CST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON APR 30 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Giles

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Giles forecast zone
Reported by
Newspaper
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Drought, Bedford

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Newspaper
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Drought, Benton

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Benton forecast zone
Reported by
Newspaper
Coordinates
36.070, -88.068 (the zone’s center; the record gives no point)

Drought, Cannon

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Newspaper
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Cheatham

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cheatham forecast zone
Reported by
Newspaper
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Drought, Clay

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Newspaper
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Drought, Coffee

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Newspaper
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Cumberland

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Newspaper
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, Davidson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Newspaper
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Drought, Dickson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Dickson forecast zone
Reported by
Newspaper
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Drought, Fentress

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Newspaper
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Drought, Grundy

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Newspaper
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Hickman

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hickman forecast zone
Reported by
Newspaper
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Drought, Houston

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Houston forecast zone
Reported by
Newspaper
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Drought, Humphreys

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Humphreys forecast zone
Reported by
Newspaper
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

Drought, Jackson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Newspaper
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Drought, Lawrence

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Newspaper
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Drought, Lewis

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lewis forecast zone
Reported by
Newspaper
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Drought, Macon

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Macon forecast zone
Reported by
Newspaper
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Drought, Marshall

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Newspaper
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Drought, Maury

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Maury forecast zone
Reported by
Newspaper
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Drought, Montgomery

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Newspaper
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Drought, Overton

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Overton forecast zone
Reported by
Newspaper
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Perry

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Perry forecast zone
Reported by
Newspaper
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

Drought, Pickett

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Pickett forecast zone
Reported by
Newspaper
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Drought, Putnam

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Newspaper
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Drought, Robertson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Newspaper
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Drought, Rutherford

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Newspaper
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Drought, Smith

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Newspaper
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Stewart

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Stewart forecast zone
Reported by
Newspaper
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Drought, Sumner

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Newspaper
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Drought, Trousdale

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
Newspaper
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Drought, Van Buren

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Newspaper
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Warren

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Newspaper
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, Wayne

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Newspaper
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

Drought, White

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
White forecast zone
Reported by
Newspaper
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Drought, Williamson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Newspaper
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Drought, Wilson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Newspaper
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Hay hay production was down 50-60% in Wilson County. Animal ponds were running low.

Drought, Dekalb

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Newspaper
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33529, 33530, 33532, 33533, 33534, 33535, 33536, 33537, 33538, 33539, 33540, 33541, 33542, 33543, 33544, 33545, 33546, 33547, 33548, 33549, 33550, 33551, 33552, 33553, 33554, 33555, 33556, 33557, 33558, 33559, 33560, 33561, 33562, 33563, 33564, 33565, 33566, 33567, 33572.